Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rooo

Why my acne got worse after Accutane?

Hi,

on 2006 I took Accutane for 4 months on a low dose because of my chest acne that was going out of control. I also had some pimples on my face and back but I had them perfectly under control, there were days that my face was flawless.

Well, during Accuatane my face and back were perfect and my chest keep on worsening.

When I finished Accuatane, for 2 months my face and back were clear but after that the pimples returned but much worse than before. I never managed to control them again. My face pimples started being bigger and much more stubborn, they started appearing almost everyday.

This was almost 5 years ago and still can`t regain control of my face acne. The back is much better and my chest is as bad as it was when I started Accutane.

So I was wondering if anyone has a possible scientific explanation to this. What could have Accutane affected on my body to cause the worsening of my face and back skin?

As I have noticed positive improvements with diet changes I was wondering if maybe Accuatne had messed with something on my digestive system. (even though my hepathic, digestive system analysis and tests results are always OK)

thanks

Share this post


Link to post
Share on other sites

I'm kinda in the same boat as you, I did a full cycle of accutane and stayed perfectly clear for a yer and a half! My acne has now returned, but it's mild.

However, I don't think you'll get a scientific answer on these forums. Maybe talk to a derm who knows there stuff. If you want to research accutance a bit you can find some free scientific derm journals online and read up a bit there. There's quite a bit of research being done on accutane, and some of the articles written are worth reading

Share this post


Link to post
Share on other sites

Hi,

I ask it here because it seems that there are a lot of acne sufferers here that seem to understand and have more knowledge about acne that most derms. I think derms don`t go very deep into studying acne neither the possible causes.

Derms to whom I asked this question have denied the connection between accutane and the worsening of acne saying that it is strange and that it may have been a coincidence. One derm told me once that as I took it in low dose (less than a half of what I should have taken taking my height and weight into account) the medication maybe didn`t work as it should (sometimes I wonder if taking a higher dose would have been better or worse, I`ll never know).

Knowing now that accutane can have effects on all your organism and after noticing some improvements through diet I am pretty sure that accutane must have messed sthg. that contributed to have clearer skin. I don`t know what could have been so that`s why I am looking for possible hypothesis about it.

Share this post


Link to post
Share on other sites

I really don't know why it would do this, but it's possible that:

-caused some type of hormonal change in your body, which can affect acne

-it thinned your skin or reduced its ability to heal, which might make your skin easier to irritate and reduce it's ability to fight acne

I don't think you'll really ever be able to find out exactly why though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×